Alert archive / Michigan / Beach Hazards Statements in 2015
Beach Hazards Statement 11, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jul 16, 2015, 3:38 AM EDT for 4 counties in Michigan. It took effect at Jul 17, 2015, 2:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2015, 3:38 AM EDT (07:38 UTC)
- In effect from
- Jul 17, 2015, 2:00 AM EDT
- Expired
- Jul 17, 2015, 10:52 AM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
Counties Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 87 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385 WHUS43 KGRR 160738 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 338 AM EDT THU JUL 16 2015 MIZ037-043-050-056-161545- /O.NEW.KGRR.BH.S.0011.150717T0600Z-150717T1800Z/ MASON-OCEANA-MUSKEGON-OTTAWA- 338 AM EDT THU JUL 16 2015 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM HOLLAND TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS LATE TONIGHT TODAY INCLUDE... GRAND HAVEN STATE PARK... PERE MARQUETTE PARK IN MUSKEGON * OVERVIEW/POTENTIAL IMPACTS...SOUTHEAST WINDS OF 15 TO 25 KNOTS WILL DEVELOP TONIGHT AND BECOME SOUTHWEST BY DAYBREAK FRIDAY. THIS WILL CAUSE THE WAVES TO BUILD TO 4 FEET OR HIGHER RESULTING IN HAZARDOUS SWIM CONDITIONS ESPECIALLY FRIDAY MORNING. THE WAVES WILL DECREASE FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
3 follow-up statements
115 WHUS43 KGRR 161501 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1101 AM EDT THU JUL 16 2015 MIZ037-043-050-056-162300- /O.CON.KGRR.BH.S.0011.150717T0600Z-150717T1800Z/ MASON-OCEANA-MUSKEGON-OTTAWA- 1101 AM EDT THU JUL 16 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM HOLLAND TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS LATE TONIGHT AND FRIDAY INCLUDE...GRAND HAVEN STATE PARK AND PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...SOUTHEAST WINDS OF 15 TO 25 KNOTS WILL DEVELOP TONIGHT AND BECOME SOUTHWEST BY DAYBREAK FRIDAY. THIS WILL CAUSE THE WAVES TO BUILD TO 4 FEET OR HIGHER RESULTING IN HAZARDOUS SWIM CONDITIONS ESPECIALLY FRIDAY MORNING. THE WAVES WILL DECREASE FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
947 WHUS43 KGRR 161940 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 340 PM EDT THU JUL 16 2015 MIZ037-043-050-056-170345- /O.CON.KGRR.BH.S.0011.150717T0600Z-150717T1800Z/ MASON-OCEANA-MUSKEGON-OTTAWA- 340 PM EDT THU JUL 16 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 AM EDT FRIDAY THROUGH FRIDAY AFTERNOON... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * STRONG LONGSHORE CURRENTS EXPECTED. * RIP CURRENTS EXPECTED. * LOCATION...BEACHES FROM HOLLAND TO MANISTEE. BEACHES WITH PARTICULARLY DANGEROUS CONDITIONS LATE TONIGHT AND EARLY FRIDAY INCLUDE...GRAND HAVEN STATE PARK AND PERE MARQUETTE PARK IN MUSKEGON. * OVERVIEW/POTENTIAL IMPACTS...SOUTHEAST WINDS OF 15 TO 25 KNOTS WILL DEVELOP TONIGHT AND BECOME SOUTHWEST BY DAYBREAK FRIDAY. THIS WILL CAUSE THE WAVES TO BUILD TO 4 FEET OR HIGHER RESULTING IN HAZARDOUS SWIM CONDITIONS ESPECIALLY FRIDAY MORNING. THE WAVES WILL DECREASE FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
434 WHUS43 KGRR 171452 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1052 AM EDT FRI JUL 17 2015 MIZ037-043-050-056-171600- /O.CAN.KGRR.BH.S.0011.000000T0000Z-150717T1800Z/ MASON-OCEANA-MUSKEGON-OTTAWA- 1052 AM EDT FRI JUL 17 2015 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE BEACH HAZARDS STATEMENT. * HAZARDOUS CONDITIONS ARE BEGINNING TO SUBSIDE ACROSS THE AREA. A MODERATE SWIM RISK REMAINS...BUT WILL CONTINUE TO IMPROVE THROUGH THE DAY TODAY. $$ NJJ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 16, 3:27 AM EDT, 11 minutes earlier.
Area forecast discussion, Jul 16, 3:27 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
327 AM EDT THU JUL 16 2015
LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE
.SYNOPSIS...
ISSUED AT 301 AM EDT THU JUL 16 2015
A SOUTHERLY FLOW OF WARMER AIR WILL DEVELOP TODAY AS HIGH PRESSURE
PUSHES INTO NEW ENGLAND. A WARM FRONT WILL LIFT NORTHWARD INTO
MICHIGAN TONIGHT. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE
ARRIVAL OF THIS FEATURE. AN UNSEASONABLY WARM AIRMASS ARRIVES FOR
FRIDAY AND PERSIST THROUGH MUCH OF THE WEEKEND. A FEW
THUNDERSTORMS COULD DEVELOP FRIDAY INTO SUNDAY.
&&
.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 301 AM EDT THU JUL 16 2015
THE MAIN CHALLENGE IN THE SHORT TERM DEALS WITH THE
TIMING...COVERAGE AND INTENSITY OF ANY STORMS.
LOOKS LIKE TONIGHT WILL BE THE MAIN SHOW FOR THUNDERSTORMS.
SHOWERS COULD MOVE INTO WRN COUNTIES BY 00Z WITH THE INSTABILITY
REMAINING WEST OF THE NEARSHORE ZONES. HOWEVER AS THE LOW LEVEL
JET PUSHES IN FROM THE SOUTHWEST...THIS WILL ACT TO TRANSPORT
ABUNDANT MOISTURE IN FROM THE CENTRAL PLAINS. PWAT VALUES MAY
APPROACH 2 INCHES. WITH DIFFLUENCE ALOFT...ALONG WITH
INSTABILITY...THE MID LEVEL WAVE THAT TRACKS THROUGH SHOULD
EASILY GENERATE ABUNDANT SHOWERS AND THUNDERSTORMS. INSTABILITY
REMAINS WEAK THROUGH MOST OF THE NIGHT AND DEEP LAYER SHEAR IS
FORECASTED TO REMAIN MARGINAL FOR ORGANIZED CONVECTION. THUS IS
APPEAR THE RISK FOR SEVERE WEATHER IS LOW. HOWEVER ANY TIME THE
LOW LEVEL JET INCREASES TO 40 KNOTS OR BETTER AND STRONGER
CONVECTION AROUND...THERE IS SOME RISK. ALSO MESOSCALE INFLUENCES
COULD ALTER THE SETUP. WILL NEED TO CLOSELY MONITOR TRENDS. I
WILL MENTION ISOLATED SEVERE POSSIBLE IN THE HWO.
AS FOR FRIDAY...WILL FEATURE DECREASING POPS THROUGH THE DAY.
FORECAST SOUNDINGS FOR THE AFTERNOON SHOW ABUNDANT CAPE
DEVELOPING. HOWEVER SUBSIDENCE DEVELOPS AS THE WAVE DEPARTS TO THE
NORTHEAST OF THE CWA. A WARM LAYER ALSO SHOWS UP IN SOME OF THE
FORECAST SOUNDINGS FOR THE AFTERNOON. WILL FEATURE ON LOW POPS FOR
THE AFTERNOON. WITH DECREASING CLOUDS AND WARM 850 MB TEMPS IN
PLACE...WE SHOULD SEE TEMPERATURES CLIMBING WELL INTO THE 80S.
WOULD NOT BE SURPRISED TO SEE SOME 90S SHOWING UP ON SATURDAY. I
DID BUMP UP TEMPERATURES. THE LOW LEVEL THERMAL RIDGE WILL BE IN
PLACE THROUGH THE DAY. THE RISK FOR STORMS LOOKS LOW GIVEN THE
LACK OF FORCING AND WARM TEMPERATURES ALOFT AND RELATIVELY DRY
LOOK TO THE SOUNDING. STILL WITH STRONG CAPE PRESENT IF ONE DOES
FORM IT COULD BE RATHER STRONG.
.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 301 AM EDT THU JUL 16 2015
HOT AND HUMID WEATHER IS ANTICIPATED THIS WEEKEND. SCATTERED SHOWERS
AND THUNDERSTORMS ARE ANTICIPATED SATURDAY NIGHT THROUGH SUNDAY
NIGHT IN A VERY WARM AND HUMID AND UNSTABLE AIRMASS.
THERE IS POTENTIAL FOR MAX TEMPS SATURDAY AND SUNDAY TO REACH THE
LOWER 90S ACROSS MOST OF OUR FCST AREA. HOWEVER THIS IS SOMEWHAT
CONTINGENT ON EXTENT OF CLOUD COVER AND COVERAGE OF SHOWER/TSTORM
ACTIVITY. HOWEVER EVEN WITH A CONSIDERABLE AMOUNT OF CLOUD COVER AND
SCATTERED STORMS MAX TEMPS SHOULD STILL REACH AT LEAST THE MIDDLE TO
UPPER 80S.
OVERALL MEDIUM RANGE GUIDANCE TRENDS THE PAST 24 HOURS SUGGEST THAT
THE COLD FRONT WILL MOVE THROUGH OUR FCST AREA SIGNIFICANTLY
FASTER... MOST LIKELY LATE SUNDAY OR SUNDAY NIGHT. A ROUND OF
SHOWERS AND THUNDERSTORMS IS ANTICIPATED ALONG AND AHEAD OF THE
FRONTAL PASSAGE. A SLIGHTLY COOLER AND DRIER AIRMASS WILL MOVE IN
BEHIND THAT FRONT FOR EARLY TO MID NEXT WEEK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1155 PM EDT WED JUL 15 2015
VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MOST OF THURSDAY.
THERE IS SLIGHT POTENTIAL FOR LIGHT FOG TO FORM EARLY THURSDAY
MORNING BUT THERE IS NOT ENOUGH POTENTIAL TO WARRANT INCLUSION IN
ANY OF THE TERMINAL FCSTS AT THIS TIME. VFR CONDITIONS SHOULD
CONTINUE THURSDAY EVENING BUT SHOWERS AND THUNDERSTORMS WILL
GRADUALLY MOVE IN FROM THE WEST THURSDAY EVENING. THOSE COULD CAUSE
BRIEF REDUCTIONS INTO THE MVFR/IFR CATEGORY THURSDAY EVENING
THROUGH THURSDAY NIGHT.
&&
.MARINE...
ISSUED AT 301 AM EDT THU JUL 16 2015
DECIDED TO GO WITH BEACH HAZARDS AND SMALL CRAFT ADVISORIES LATE
TONIGHT INTO FRIDAY MORNING. THE PRESSURE GRADIENT TIGHTENS UP.
WITH THE FLOW BECOMING SOUTHWEST...THIS WILL ACT TO GENERATE THE
LARGEST WAVES NORTH OF HOLLAND. 4 FOOTERS LOOK LIKELY BY 12Z FRI.
THE PRESSURE GRADIENT WEAKENS DURING THE DAY ON FRIDAY. THUS WAVES
SHOULD FALL UNDER CRITERIA MAINLY DURING THE AFTERNOON. THE
SOUTHWEST FLOW WILL ACT TO WARM UP THE WATER TEMPERATURES. BUOYS
SHOWING VALUES IN THE UPPER 40S AT THIS TIME. 60S SHOULD RETURN
FOR FRIDAY AND MAYBE EVEN 70 AT SOME POINT OVER THE
WEEKEND...ESPECIALLY SOUTH.
&&
.HYDROLOGY...
ISSUED AT 301 AM EDT THU JUL 16 2015
INGREDIENTS THERE FOR SOME HEAVY RAIN TONIGHT. PWAT VALUES MAKE A
RUN AT 2 INCHES...WITH A LOW LEVEL JET MOVING IN. LOOKS LIKE THE
STRONGER MID LEVEL FLOW AND A PROGRESSIVE WAVE WILL HELP TO KEEP
THE STORMS MOVING ALONG RATHER THAN LOCKING THEM IN FOR A
PROLONGED PERIOD OF TIME. HOWEVER IT APPEARS SOME LOCATIONS COULD
SEE A 1 TO 3 HOUR PERIOD OF RATHER HEAVY RAIN RAINS TONIGHT. THUS
AN ELEVATED RISK FOR FLOODING EXISTS. WILL NEED MONITOR TRENDS
CLOSELY. NO HEADLINES AT THIS TIME.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON FOR MIZ037-043-050-056.
LM...SMALL CRAFT ADVISORY FROM 2 AM TO 2 PM EDT FRIDAY FOR LMZ846>849.
&&
SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...LAURENS
AVIATION...LAURENS
HYDROLOGY...MJS
MARINE...MJSHazardous weather outlook, Jul 15, 5:36 AM EDT, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 536 AM EDT WED JUL 15 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-160945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 536 AM EDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE FORECASTED STARTING THURSDAY NIGHT AND CONTINUING INTO EARLY NEXT WEEK. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY. LOCALLY HEAVY RAIN COULD ACCOMPANY ANY OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-160945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 536 AM EDT WED JUL 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WAVES WILL REMAIN HAZARDOUS FOR BOATERS AND SWIMMERS EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS AND WAVES COULD BECOME HAZARDOUS TO SMALL CRAFT THURSDAY NIGHT INTO FRIDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE BEGINNING THURSDAY NIGHT AND CONTINUING INTO EARLY NEXT WEEK. GUSTY WINDS AND CLOUD TO WATER LIGHTNING STRIKES WILL POSE A RISK TO MARINERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:33 AM EDT | Small Craft Advisory | GRR | 31 hr |
Nearby
Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.